MAUDE Adverse Event Report: I-SENS, INC. ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

I-SENS, INC. ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 530001
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Chest Pain (1776); Hyperglycemia (1905)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, (b)(6) fire department received a call for chest pains.Upon arrival, patient was conscious, and she was exhibiting signs of low blood glucose.The fire department did a blood glucose test with the assure prism meter and received a reading of 31.Fire department personnel had her eat a peanut butter and jelly sandwich and drink some sweet tea.They checked her blood glucose again 10 minutes later with the assure prism meter and the reading was 32, which seemed unusual.The ems crew arrived to take over the situation, and when they tested the patient's blood glucose with their meter, the reading was 480.The fire department left, and ems personnel transported patient to the hospital where it is unknown what kind of treatment she received.When caller returned to the fire department after the call, the caller performed a blood glucose test on himself with the assure prism and received a reading of 41.Caller performed a control solution test with the assure prism using l2 control solution and received a reading of 31 and the range for the l2 control solution was 31, indicating the meter was still reading low, even with control solution.The same control solution was used to test other assure prism meters that the caller had, and those test results were within range.Replaced meter, strips and sent return label.
 
Additional Manufacturer Narrative
Meter involved in incident was returned for investigation.Customer did not return strips, so retain strips of specified lot were used for testing.Meter and retain strips were tested with both blood and reference control solution lot csub28cm, expiration 2024-05-27.Products performed to specification.No failure detected.Products will be forwarded to manufacturer.

Brand Name
ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key17316303
Report Number1832816-2023-00015
Device Sequence Number6226269
Product Code NBW
UDI-Device Identifier00015482530501
UDI-Public(01)00015482530013,(01)00015482530501
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2023
Report Date (Section F) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model Number530001
Device Catalogue Number530001
Device Lot NumberUL06MAD3A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/21/2023
Event Location Home
Date Report to Manufacturer07/13/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age62 YR
Patient SexFemale
Patient Weight109 KG
Date Report Sent to FDA07/13/2023